Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Therapeutic aspects of cannabis and cannabinoids.
Jan 25, 2004

Hi, my name is Nick. I'm 32 and am HIV positive as of June, 2002. I live in Toronto Canada and am married to my partner and soul mate, Jason, who is also HIV positive and taking anti-retrovirals. My HIV primary care doctor has suggested taking the drug "NABILONE", a synthetic THC medication used more for nausea caused by chemo therapy. I have mild Ashma, and I do smoke pot for anxiety and for general relaxation. I also take Effexor-XR 300MG/day, 3.0MG of Clonazapam/day. The Nabilone was suggested at 1MG in the evenings to start, and then he may titrate upwards to 1MG b.i.d, and so forth instead of me hurting my lungs with the smoke. In your professional opinion, do you think Nabilone is a good choice for someone in my position, or would you do something different with your patient? Articles on Nabilone from the British Journal of Psychiatry indicate a great use for Nabilone when it comes to issues of not only anti-nausea, but also anxiety, depression, and other mental health issues. This is information from a Dr. Philip Robson, FRCPsych, Consultant Psychiatrist and Senior Clinical Lecturer, Warneford Hospital, Oxford UK. His editorial was subject named, "Therapeutic aspects of cannabis and cannabinoids". Is the use of cannabinoid medication such as Nabilone sanctioned for such ailments in ones medical history, and do you have any success stories with any of your patients that may be on it? It seems that the UK may be a bit a head of North America in it's research on cannabinoid medication and it's labeled uses, do you think? Your feedback on what your thoughts are for the indication of me taking Nabilone as directed by my doctor, again, to avoid damage to the lung tissue but still have that THC feeling, although it is not quite the same as smoking it I must say. What are your thoughts? Thanks for your time, and I hope your able to get to my query about this as I find the subject very intriguing. Thanks kindly, Nick J Davis Toronto Canada nick_jf_davis@sympatico.ca

Response from Dr. Henry

I have cared for hundreds of HIV+ persons who either smoked pot or for whom I have prescribed Marinol (another artificial cannaboid available in the US). When used properly I have not observed any negative effects of those drugs on a person's HIV status. If abused there is concern about clouding of good judgement for safe sex/behavior but I have rarely encountered that as a problem. The reason your docs are considering use of Nabilone seem reasonable to me. KH



Previous
Diabetes and HIV
Next
Heartburn and Numbness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement